anaphylatoxin(redirected from anaphylatoxin inhibitor)
Also found in: Encyclopedia.
a substance produced by complement activation that causes the release of histamine and other mediators of immediate hypersensitivity from basophils and mast cells, thereby producing signs and symptoms of immediate hypersensitivity (anaphylaxis) without involvement of IgE.
Miller-Keane Encyclopedia and Dictionary of Medicine, Nursing, and Allied Health, Seventh Edition. © 2003 by Saunders, an imprint of Elsevier, Inc. All rights reserved.
Low molecular weight cleavage products (C3a, C4a, and C5a); generated by the activation of the complement cascade. They are proinflammatory; can cause permeability, smooth muscle contraction, and mask cell degranulation.
[anaphylaxis + toxin]
Farlex Partner Medical Dictionary © Farlex 2012
anaphylatoxin(1) Any antigen that reacts with an IgE and precipitates an anaphylactic reaction by stimulating histamine release.
(2) Activated complement fragments (C3a, C4a and C5a) that bind to mast cells and basophils and trigger the release of inflammatory mediators.
Segen's Medical Dictionary. © 2012 Farlex, Inc. All rights reserved.
an·a·phyl·a·tox·in, anaphylotoxin (an'ă-fil'ă-tok'sin, an'ă-fil'ō-tok'sin)
1. A substance postulated to be the immediate cause of anaphylactic shock and that is assumed to result from the in vivo combination of specific antibody and the specific sensitizing material.
2. The small fragment (C3a) split from the third component (C3) of complement, which produces a local wheal following intracutaneous injection.
Medical Dictionary for the Health Professions and Nursing © Farlex 2012
anaphylatoxinAny substance that can directly cause degranulation of MAST CELLS thereby bringing about an acute allergic reaction.
Collins Dictionary of Medicine © Robert M. Youngson 2004, 2005